Texas, 2013Damaging Wind in Texas, July 11, 2013
July 11, 2013 · NWS FWD · 1 event in 1 county or zone
Clusters of thunderstorms developed in the afternoon of July 11th. One such cluster of storms produced sub-severe winds and damaged several unhealthy trees in Trinity Park, near downtown Fort Worth.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms developed in the afternoon of July 11th. One such cluster of storms produced sub-severe winds and damaged several unhealthy trees in Trinity Park, near downtown Fort Worth.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 11, 2:42 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 11, 2:42 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT THU JUL 11 2013
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK
AND OLD FRONTAL BOUNDARY. WHILE THE SURFACE REFLECTION OF THE
BOUNDARY IS NON-EXISTENT...THE FRONT REMAINS IN TACT IN THE LOWER
LEVELS OF THE ATMOSPHERE NEAR 850MB AND HAS BECOME DRAPED ALONG
AN AXIS FROM AMARILLO TO DFW TO CENTRAL LOUISIANA. THUNDERSTORMS
ARE PRODUCING MICROBURSTS AND PUTTING OUT A LOT OF OUTFLOW WINDS
TODAY...WHICH IS COOLING SOME AREAS THAT DID EVEN NOT SEE RAIN.
EXPECT THE BEST COVERAGE OF STORMS THROUGH THE NEXT FEW HOURS IN
THE SOUTHEAST ZONES WHERE A LINE SEGMENT NEAR TYLER SHOULD
CONTINUE TO PROPAGATE SOUTHWEST. ELSEWHERE ACTIVITY WILL REMAIN
ISOLATED TO SCATTERED AND CONTINUE TO RANDOMLY POP-UP THROUGH
EARLY EVENING. WITH LOSS OF HEATING...ACTIVITY WILL DIMINISH THIS
EVENING...BUT A FEW ELEVATED WEAK SHOWERS MAY PERSIST AFTER
MIDNIGHT. THE HIGHER 850MB THETA-E VALUES ASSOCIATED WITH THE
FRONT WILL CONTINUE TO MOVE SOUTHWEST OF THE AREA BY
TOMORROW...AND THEREFORE MOISTURE WILL DIMINISH QUITE A BIT. WILL
NOT MENTION A RISK OF CONVECTION IN THE WORDED FORECAST TOMORROW
BUT KEEP POPS AT 10 PERCENT.
VERY LIGHT WINDS AND LOTS OF SUNSHINE TOMORROW WILL RESULT IN
ANOTHER HOT AND HUMID DAY WITH TEMPERATURES REACHING THE UPPER 90S
NORTHEAST TO 104 DEGREES IN THE HOTTER PARTS OF THE CENTRAL ZONES.
SLIGHTLY COOLER AND DRIER AIR WILL BE MOVING IN ON SATURDAY AS
EASTERLY FLOW BECOMES ESTABLISHED IN THE LOW LEVELS. HOWEVER IT
WOULD APPEAR THAT MODELS ARE A BIT AGGRESSIVE WITH THE COOLING
TREND FOR SATURDAYS HIGHS AND WILL KEEP TEMPS ON THE WARM SIDE OF
THE GUIDANCE. HOWEVER THE DRIER AIR WILL HELP LOWS COOL A BIT
SATURDAY NIGHT WITH TEMPS DROPPING TO NEAR 70 TO THE MID 70S.
MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT REGARDING THE
EVOLUTION OF AN UPPER LEVEL LOW THAT WILL TRACK WESTWARD INTO OUR
REGION. THE MODEL GUIDANCE HAS SHIFTED QUITE A BIT WITH THIS
FEATURE OVER THE LAST 24-36 HOURS AND THEREFORE CONFIDENCE IS A
BIT LOWER THAN NORMAL. HOWEVER ALL MODELS AGREE THAT AS A STRONG
598DM 500MB HIGH DEVELOPS OVER THE MID-ATLANTIC STATES AND OHIO
VALLEY...IT WILL PUSH THE UPPER LOW WESTWARD RATHER RAPIDLY.
ALTHOUGH THE MOVEMENT OF AN UPPER LEVEL LOW AT THIS LATITUDE IS A
BIT UNUSUAL...IT MAKES SENSE BECAUSE IT WILL BEHAVE SIMILARLY TO A
TUTT LOW AS IT WILL BE ON THE SOUTHERN SIDE OF A STRONG
SUBTROPICAL RIDGE.
THERE REMAINS LOW AGREEMENT ON HOW FAST THE UPPER LOW WILL
MOVE...BUT MOST GUIDANCE DOES AGREE IT WILL TRACK JUST TO OUR
NORTH. THIS WILL PUT NORTH TEXAS IN A REGION OF GOOD SOUTHEASTERLY
FLOW OFF OF THE GULF EARLY NEXT WEEK WHICH SHOULD INCREASE GULF
MOISTURE FOR AT LEAST DAYTIME CONVECTION. SOME MODELS SUCH AS THE
CANADIAN REMAIN RATHER DRY AND SOME LIKE THE ECMWF SHOW A MULTI-
DAY AND POSSIBLY SIGNIFICANT RAIN EVENT. THE GFS SEEMS TO OFFER A
GOOD COMPROMISE IN SPEED...POSITIONING AND STRENGTH AND WILL SHOW
SLIGHT CHANCE POPS SUNDAY AFTERNOON THROUGH TUESDAY. AS WE GET
BETTER MODEL AGREEMENT WE CAN INCREASE THESE IF NEED BE.
CONCERNING TEMPERATURES...THE STRONGER SOUTHEASTERLY FLOW IN ALL
LEVELS OF THE ATMOSPHERE WILL RESULT IN DIMINISHING THICKNESS
VALUES AND COOLER HIGH TEMPERATURES. SOME OF THE MODEL GUIDANCE
SEEMS UNREASONABLY COOL...BUT THE MEX MOS APPEARS MOST REASONABLE.
WILL BUMP HIGH TEMPS DOWN EARLY IN THE WEEK TO LOW 90S...BUT IF A
WET SOLUTION LIKE THE ECMWF VERIFIES THEN SUNDAY AND MONDAY MAY
FEATURE MORE 80S. THE SOUTHEASTERLY FLOW WILL PREVAIL INTO MID-LATE
WEEK AS THE SUBTROPICAL HIGH REMAINS OVER THE EASTERN US. THIS
WILL KEEP TEMPS NEAR NORMAL...AND PERHAPS PROVIDE A SLIGHT CHANCE
OF DIURNAL CONVECTION BUT WILL KEEP FORECAST DRY FOR NOW.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 102 78 100 74 / 10 10 0 5 5
WACO, TX 75 103 75 102 72 / 10 10 0 5 5
PARIS, TX 75 98 69 95 69 / 10 10 0 5 5
DENTON, TX 75 100 75 99 69 / 10 10 0 5 5
MCKINNEY, TX 74 100 74 98 71 / 10 10 0 5 5
DALLAS, TX 81 103 80 101 77 / 10 10 0 5 5
TERRELL, TX 76 102 73 99 71 / 10 10 5 5 5
CORSICANA, TX 75 102 75 100 72 / 10 10 5 5 5
TEMPLE, TX 73 102 73 101 72 / 5 5 0 5 5
MINERAL WELLS, TX 74 103 73 101 70 / 10 5 0 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 11, 2:39 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT THU JUL 11 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
339 PM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS NORTH CENTRAL
TEXAS. CLOUD TO GROUND LIGHTNING STRIKES AND STRONG AND GUSTY
OUTFLOW WINDS ARE THE PRIMARY THUNDERSTORM HAZARDS.
DUE TO DRY AIR AND 100 DEGREE HEAT ACROSS THE REGION...GRASS FIRE
DANGER WILL BE HIGH ACROSS ALL OF NORTH TEXAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AS AN
UPPER LEVEL LOW MOVES THROUGH NORTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 11, 2:30 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT THU JUL 11 2013
TXZ115-112100-
STEPHENS TX-
330 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
BRECKENRIDGE TO 9 MILES SOUTHWEST OF BRECKENRIDGE TO 8 MILES SOUTH OF
BRECKENRIDGE...MOVING SOUTHWEST AT 25 MPH. THE GUSTY WINDS ARE
OCCURRING WELL AHEAD OF THE RAIN. BE CAUTIOUS IF OUTSIDE.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CRYSTAL
FALLS...GUNSIGHT AND NECESSITY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3283 9910 3285 9910 3288 9906 3288 9886
3272 9867 3252 9891 3252 9910 3282 9911
TIME...MOT...LOC 2030Z 043DEG 23KT 3271 9914 3266 9904
3264 9890
HAMPSHIRESpecial weather statement, Jul 11, 3:33 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 PM CDT THU JUL 11 2013
TXZ103-104-112200-
DENTON TX-COLLIN TX-
433 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COLLIN COUNTY
EAST CENTRAL DENTON COUNTY
AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PROSPER...MOVING SOUTH AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...CELINA...FAIRVIEW...
FRISCO...HACKBERRY...LITTLE ELM...MCKINNEY AND PROSPER.
WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM
CONTINUES TO INTENSIFY A SEVERE THUNDERSTORM WARNING MAY BE NEEDED.
LAT...LON 3307 9658 3318 9703 3340 9684 3340 9666
TIME...MOT...LOC 2133Z 348DEG 6KT 3329 9675
DUNN
Thunderstorm Wind, Tarrant
- When
- July 11, 3:45 PM CST to 3:53 PM CST
- Where
- Tarrant County, 0.74 mi SSW of Ft Worth
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.741, -97.357
Multiple trees were damaged or snapped in Trinity Park in Fort Worth. A NWS damage survey team determined the winds were sub-severe as the vast majority of damage occurred to unhealthy or previously damaged trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 11, 20131 death · 1 event
- Flash Flooding in South Carolina, July 11, 2013$74,000 · 12 events
- Flash Flooding in South Carolina, July 11, 2013$97,000 · 6 events
- Flash Flooding and Flood in Virginia, July 11 to 12, 2013$76,000 · 10 events
- Flash Flood in Arizona, July 11, 2013$100,000 · 1 event
- Flash Flooding and Flood in Alabama, July 11, 2013$75,000 · 6 events
- Damaging Wind in Arkansas, July 11, 2013$75,000 · 55 kt wind · 1 event
- Flash Flooding in South Carolina, July 11, 2013$50,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2013$25,000 · 1.5 in hail · 11 events
- Damaging Winds in Arkansas, July 11, 2013$30,000 · 55 kt wind · 5 events
- Flood in Ohio, July 11 to 15, 2013$35,000 · 1 event
- Flood in Massachusetts, July 11, 2013$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469647.